Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 29, 2019, 10:16 PM CDT for Vermilion County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2019, 10:16 PM CDT (03:16 UTC)
- Expired
- Jun 30, 2019, 3:03 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 130 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
745 WGUS53 KILX 300316 FFWILX ILC183-300915- /O.NEW.KILX.FF.W.0030.190630T0316Z-190630T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lincoln IL 1016 PM CDT Sat Jun 29 2019 The National Weather Service in Lincoln has issued a * Flash Flood Warning for... East central Vermilion County in east central Illinois... * Until 415 AM CDT Sunday. * At 1014 PM CDT, Doppler radar indicated heavy rain across the warned area. Up to three inches of rain have already fallen this evening. Flash flooding is already occurring. * Some locations that will experience flooding include... Danville, Bismarck, Henning, Vermilion County Airport and Alvin. Additional rainfall amounts of 1 inch are possible in the warned area as additional thunderstorms move into the area after 1015 PM CDT, and may worsen flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4015 8772 4032 8773 4035 8753 4013 8753 $$ 37
1 follow-up statement
997 WGUS73 KILX 300803 FFSILX Flash Flood Statement National Weather Service Lincoln IL 303 AM CDT Sun Jun 30 2019 ILC183-300812- /O.CAN.KILX.FF.W.0030.000000T0000Z-190630T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Vermilion- 303 AM CDT Sun Jun 30 2019 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL VERMILION COUNTY IS CANCELLED... The heavy rain has ended, and flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4015 8772 4032 8773 4035 8753 4013 8753 $$ Geelhart
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:50 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 29, 8:50 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 850 PM CDT Sat Jun 29 2019 .UPDATE... Issued at 850 PM CDT Sat Jun 29 2019 Widely scattered convection developed along the N/NE periphery of a strong upper ridge centered over the Plains late this afternoon...with most of the activity remaining along/north of I-74. 0140z/840pm radar imagery shows a few remaining cells across the E/NE KILX CWA...including a previously severe cell dropping S/SW along the Indiana border near Paris. Think these storms will persist for another couple of hours before completely dissipating by midnight. Overnight low temperatures will remain in the lower 70s. && .SHORT TERM...(This evening through Sunday) ISSUED AT 350 PM CDT Sat Jun 29 2019 Isolated showers and thunderstorms developed during mid afternoon over north central IL from Lacon in central Marshall county northward and drifting slowly SSE. A weak frontal boundary lingered over northeast IL (ne of Pontiac) and sagged southward into northern IN. An area of very unstable air was over northern CWA with CAPEs of 3500-5000 j/kg north of Lincoln. Though strong subtropical mid/upper level ridge is providing a CAP to area and limiting convective development over much of CWA so far today. Most CAMs still show isolated convection over northern/ne CWA through mid evening, then diminishing. Isolated convection possible again northern CWA overnight, mainly late tonight into Sunday morning. Muggy lows overnight around 70, with lower 70s over the IL river valley where more clouds expected. More convection expected to develop over the upper MS river valley and drop SSE over ne part of CWA Sunday afternoon. SPC day2 outlook has upgraded areas ne of a Peoria to Decatur to Lawrenceville line into a marginal risk Sunday afternoon, with a slight risk of severe storms far ne CWA ne of a Henry to Chenoa to Rantoul line. Damaging winds and large hail are the main risks along with locally heavy rains in tropical airmass. Mid/upper level ridge continues to build a bit stronger into IL on Sunday with 500 mb heights rising to 591-593 dm by midday Sunday, and this will suppress convection over portions of central and sw CWA. Highs Sunday of 89-93F with afternoon heat indices in the 96-103F range, not too far away from heat advisory criteria of 105F. .LONG TERM...(Sunday night through Saturday) ISSUED AT 350 PM CDT Sat Jun 29 2019 Isolated convection possible early Sunday evening ne CWA, with MCS activity overnight Sunday night in WI tracking se and passing ne of CWA. Expect another muggy night with lows in the lower 70s. Another hot, humid and generally dry day expected on Monday with strong mid/upper level ridge holding over IL. Highs in the lower 90s and afternoon heat indices of 98-103F. Convection chances appear to stay north of CWA yet on Monday night though GFS and to a less extent GEM models show some qpf into parts of the IL river valley late Mon night/daybreak Tue. Upper level ridge weakens a bit on Tue with disturbances ridging overtop of ridge and possibly bringing isolated to scattered convection into northern/ne CWA on Tue and Tue night. Highs Tue around 90F to lower 90s with afternoon heat indices of 95-100F and possibly a few degrees higher over southern/sw CWA. Models show upper level ridge weakens a bit more on Wed before it starts to build back north on Thu and Fri. This will likely keep the tropical heat and humidity around through next week. Highs in the upper 80s and lower 90s much of next week. Also isolated to scattered convection during mid/late week with overnight and morning MCS activity possible too. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 638 PM CDT Sat Jun 29 2019 Decaying showers and thunderstorms are sliding south through north central Illinois this evening. Added the chance for VCSH at PIA and BMI for the first hour, but not expecting activity to last past sunset. Ceilings will remain VFR, with winds less than 10kts throughout the entire TAF period at all terminals, as high pressure shifts into the region overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barnes SHORT TERM...07 LONG TERM...07 AVIATION...Baker
Hazardous weather outlook, Jun 29, 3:44 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 344 PM CDT Sat Jun 29 2019 ILZ027>031-037-038-301200- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible late this afternoon and evening. Locally heavy rain will occur with the stronger storms. The heat index is expected to reach the middle 90s during the evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build into the middle of next week. Heat index values will reach 95 to 100 degrees during the afternoons, with the highest heat index on Sunday and Monday. Isolated to scattered thunderstorms are expected Sunday, and again on Tuesday through Friday. Minor flooding will continue along the Illinois River downstream from Peoria through much of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. ILZ036-040-041-047-049-050-301200- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible late this afternoon and evening. Locally heavy rain will occur with the stronger storms. The heat index is expected to reach the middle 90s during the evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through the middle of next week. Heat index values will reach around 100 degrees during the afternoons from Sunday through Wednesday. Isolated to scattered thunderstorms are expected from Tuesday afternoon through Friday. Moderate flooding will continue along the Illinois River, though river stages will steadily fall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042-048-051>053-301200- Christian-Logan-Macon-Menard-Sangamon- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through the middle of next week. Heat index values will reach around 100 degrees during the afternoons from Sunday through Wednesday. Isolated to scattered thunderstorms are expected from Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-301200- Champaign-De Witt-Piatt-Vermilion- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible this evening. Locally heavy rain will occur with the stronger storms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through the middle of next week. Heat index values will reach around 100 degrees during the afternoons from Sunday through Wednesday. Isolated to scattered thunderstorms are expected Sunday and Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ054>057-061>063-301200- Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-Shelby- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through early next week. Heat index values will range from the mid to upper 90s from Saturday through Wednesday afternoons. Isolated to scattered thunderstorms are expected Sunday and Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-301200- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will continue along portions of the Little Wabash and Embarras rivers. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through early next week. Heat index values will range from 95 to 100 degrees from Saturday through Wednesday afternoons, warmest on Sunday and Monday afternoon. Isolated to scattered thunderstorms are expected Sunday and Wednesday through Friday. Minor flooding will subside along the Embarras River at Lawrenceville on Sunday, but is expected on the Little Wabash River at Clay City through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Goetsch
In the hours before
Local storm report, Jun 29, 7:32 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 NNW BISMARCK 40.29N 87.61W
06/29/2019 E1.00 INCH VERMILION IL EMERGENCY MNGR
&&
SBAKERLocal storm report, Jun 29, 7:39 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
739 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM LIGHTNING 1 SE BISMARCK 40.26N 87.59W
06/29/2019 VERMILION IL EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING.
&&
SBAKERLocal storm report, Jun 29, 7:40 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
740 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
06/29/2019 M59 MPH VERMILION IL ASOS
&&
SBAKERLocal storm report, Jun 29, 8:03 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
803 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 4 N DANVILLE 40.20N 87.62W
06/29/2019 VERMILION IL EMERGENCY MNGR
TREE REPORTED DOWN ACROSS SHAKE RAG ROAD NEAR 2350N ROAD.
&&
SBAKERLocal storm report, Jun 29, 8:29 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 2 NNW BISMARCK 40.30N 87.62W
06/29/2019 VERMILION IL EMERGENCY MNGR
IL-119 WEST OF ALVIN IS FLOODED AND CURRENTLY IMPASSABLE.
&&
SBAKERSpecial weather statement, Jun 29, 10:11 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1011 PM CDT Sat Jun 29 2019
ILZ046-300345-
Vermilion-
1011 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION COUNTY
UNTIL 1045 PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rossville, or 14 miles southeast of Claytonville, moving southeast at
20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Danville, Hoopeston, Rossville, Bismarck, Henning, Alvin and
Vermilion County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4013 8758 4036 8783 4049 8769 4049 8766
4042 8753 4017 8753
TIME...MOT...LOC 0310Z 311DEG 16KT 4039 8769
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:01 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 29 min |
| Jun 29, 7:06 PM CDT | Special Weather Statement | ILX | Woodford | 24 min |
| Jun 29, 7:14 PM CDT | Special Weather Statement | ILX | Champaign | 46 min |
| Jun 29, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 22 min |
| Jun 29, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 45 min |
| Jun 29, 10:11 PM CDT | Special Weather Statement | ILX | Vermilion | 34 min |
| Jun 29, 10:43 PM CDT | Special Weather Statement | ILX | Vermilion | 47 min |
| Jun 30, 2:05 PM CDT | Special Weather Statement | ILX | Vermilion | 40 min |
| Jun 30, 2:39 PM CDT | Special Weather Statement | ILX | Edgar | 51 min |
| Jun 30, 2:46 PM CDT | Special Weather Statement | ILX | Vermilion | 29 min |
| Jun 30, 2:51 PM CDT | Special Weather Statement | ILX | Marshall | 24 min |
| Jun 30, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 46 min |
| Jun 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 39 min |
| Jun 30, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 44 min |
| Jun 30, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 48 min |
| Jun 30, 3:54 PM CDT | Special Weather Statement | ILX | Champaign, DeWitt, Logan, Peoria, Piatt, Tazewell | 36 min |
| Jun 30, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 22 min |
| Jun 30, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 39 min |
| Jun 30, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Edgar, Vermilion | 35 min |
| Jun 30, 4:14 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 6 hr |
| Jun 30, 4:35 PM CDT | Special Weather Statement | ILX | Christian, Clark, Coles, Crawford, Cumberland, Douglas and 4 more | 55 min |
| Jun 30, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 44 min |
| Jun 30, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 41 min |
| Jun 30, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 16 min |
| Jun 30, 5:38 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 4 hr |
| Jun 30, 5:48 PM CDT | Special Weather Statement | ILX | Christian, Clay, Crawford, Effingham, Jasper, Lawrence and 1 more | 57 min |
| Jun 30, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 40 min |
| Jun 30, 6:17 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 43 min |
| Jun 30, 6:20 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 27 min |
| Jun 30, 6:46 PM CDT | Special Weather Statement | ILX | Clay, Richland | 29 min |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.